Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 29, 2006, 3:54 AM CDT. It took effect at Jul 29, 2006, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 3:54 AM CDT (08:54 UTC)
- In effect from
- Jul 29, 2006, 10:00 AM CDT
- Expired
- Jul 29, 2006, 8:08 PM CDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 290854 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 254 AM MDT SAT JUL 29 2006 NEZ200-202-WYZ290-291-300300- /O.NEW.KCYS.FW.W.0009.060729T1500Z-060730T0300Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 254 AM MDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. HOT TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND OCCASIONALLY GUSTY WIHDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PLEASE BE EXTREMELY CAREFUL WITH CAMPFIRES AND WHEN DOING OUTDOOR BURNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF OCCASIONALLY GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
1 follow-up statement
000 WWUS85 KCYS 300108 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT SAT JUL 29 2006 NEZ200-301200- /O.CAN.KCYS.FW.W.0009.000000T0000Z-060730T0300Z/ /O.NEW.KCYS.FW.W.0010.060730T1700Z-060731T0300Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- 708 PM MDT SAT JUL 29 2006 ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING...BUT HAS ISSUED A NEW RED FLAG WARNING FOR SUNDAY FROM 11 AM TO 9 PM MDT. FOR SUNDAY...RECORD HIGH TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND OCCASIONALLY GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. ANY OUTDOOR BURNING IS DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF OCCASIONALLY GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ202-WYZ290-291-300215- /O.CAN.KCYS.FW.W.0009.000000T0000Z-060730T0300Z/ SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN NEBRASKA- SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE FOOTHILLS/ PLATTE COUNTY/GOSHEN COUNTY-EAST- CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 708 PM MDT SAT JUL 29 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE RISEN ABOVE 15% AND WINDS ARE DIMINISHING. THEREFORE...THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 28, 3:06 PM CDT, 12 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 3:06 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT FRI JUL 28 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY...MAIN STORY WILL CONTINUE TO
BE THE HOT AND DRY CONDITIONS WITH MORE RECORD HIGHS LIKELY TO BE
SET. UPPER RIDGE WILL CONTINUE ACROSS THE REGION FOR MUCH OF THE
WEEKEND CAPPING ATMOSPHERE AND MAINTAINING HOT CONDITIONS. SOME
SUBTLE CHANGES MAY BEGIN SUNDAY AS RIDGING WEAKENS A BIT WITH MODELS
HINTING AT SOME MONSOONAL MOISTURE INCREASE OVER THE WRN CWA THUS
WILL KEEP LOW POPS IN THAT AREA.
.LONG TERM...MONDAY THROUGH FRIDAY...SOUTHWESTERLY FLOW ALOFT WILL
INCREASE OVER THE AREA MON AS AN UPPER TROUGH APPROACHES THE PACIFIC
COAST. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS THE TROUGH LOSES
AMPLITUDE AND EJECTS SHORTWAVE ENERGY OVER THE FORECAST AREA. FLOW
ALOFT WILL BECOME SOMEWHAT ANTICYCLONICALLY CURVED WED ALTHOUGH WEAK
VORTICITY MAXIMA WILL CONTINUE TO MOVE OVER THE AREA. RATHER FLAT
UPPER FLOW IS PROGGED FOR THU BEFORE HEIGHTS BEGIN TO RISE FRI AS A
FLAT RIDGE DEVELOPS OVER THE SOUTHERN PLAINS. RELIEF FROM THE
SURFACE HEAT WILL BEGIN IN EARNEST MON AS A PACIFIC COLD FRONT
USHERS IN A COOLER AIRMASS AS WELL AS A CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS. TEMPS TUE WILL BE AT OR BELOW AVERAGE
WITH A CHANCE OF RAIN AS A SLUG OF MOISTURE MOVES ACROSS THE AREA
AND INTERACTS WITH THE AFOREMENTIONED SHORTWAVE ENERGY AND LOW LEVEL
UPSLOPE FLOW. MUCH THE SAME SCENARIO FOR WED EXCEPT MOISTURE WILL BE
SOMEWHAT MORE LIMITED. TEMPS WILL BEGIN CREEPING BACK UPWARD THU AND
FRI WITH ANY LATE DAY STORMS CONFINED TO THE MOUNTAINS NEAR THE CO
BORDER.
&&
.CLIMATE...RECORD HIGH TEMPERATURES FOR THE WEEKEND ARE LISTED BELOW:
SAT JULY 29TH SUN JULY 30TH
CHEYENNE WY 95 IN 2001 95 IN 2001
LARAMIE WY 91 IN 1995 91 IN 1966
RAWLINS WY 92 IN 2005 92 IN 2001
ALLIANCE NE 102 IN 1980 103 IN 2001
SCOTTSBLUFF NE 106 IN 1980 104 IN 1934
CHADRON NE 106 IN 1980 103 IN 2001
SIDNEY NE 100 IN 1980 105 IN 1995
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...RE
LONG TERM....JMRHazardous weather outlook, Jul 28, 11:22 AM CDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1022 AM MDT FRI JUL 28 2006 NEZ001>003-019>021-054-055-WYZ059>070-291145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1022 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH TEMPERATURES EXCEEDING 100 DEGREES AT ELEVATIONS BELOW ABOUT 5500 FEET. THIS WILL CONTRIBUTE TO VERY HIGH TO EXTREME FIRE DANGERS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT WILL PERSIST OVER THE AREA THROUGH THE WEEKEND ALONG WITH VERY HIGH TO EXTREME FIRE DANGERS. A CHANCE FOR THUNDERSTORMS WILL RETURN TO MOST AREAS MONDAY THROUGH WEDNESDAY BUT SEVERE DROUGHT CONDITIONS WILL LIKELY PERSIST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nebraska, 2006Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.